MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-007-020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Bradycardia (1751); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 09/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet left atrial appendage occluder was chosen for a left atrial appendage (laa) closure procedure using a 12f amplatzer torqvue 45x45 delivery sheath.The amulet was successfully implanted.Zero recaptures were performed, tension test performed for stability and the device met all close criteria.The patient was reported stable at all times pre, during and post procedure.The patient was sent to post anesthesia care unit (pacu) for post anesthesia recovery.The patient went into atrial fibrillation with rapid ventricular response (rvr)and was given esmolol.The patient became bradycardic and chest compressions started.A pericardial effusion noted on bedside echocardiogram, blood and platelets given and attempted to drain the effusion.It was unable to fully drain pericardium due to blood clotting off, only 40ml removed.The patient taken to cardiovascular surgery (cv) surgery to further drain clot.The patient was reported stable post surgery.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2025, a 20mm amplatzer amulet left atrial appendage occluder was chosen for a left atrial appendage (laa) closure procedure using a 12f amplatzer torqvue 45x45 delivery sheath.During the procedure, the activated clotting time (act) levels were above 250s and 9000 units of heparin was administered.The left atrial pressure at time of procedure was 12mmhg.The amulet was successfully implanted.Zero recaptures were performed, tension test performed for stability and the device met all close criteria.The patient was reported stable at all times pre, during and post procedure.The patient was sent to post anesthesia care unit (pacu) for post anesthesia recovery.The patient went into atrial fibrillation with rapid ventricular response (rvr)and was given esmolol.The patient became bradycardic and chest compressions started.A pericardial effusion noted on bedside echocardiogram, blood and platelets given and attempted to drain the effusion.A cardiac tamponade was also present.It was unable to fully drain pericardium due to blood clotting off, only 40ml removed.The patient taken to cardiovascular surgery (cv) surgery to further drain clot.The user believe secondary to user believe secondary cardiopulmonary resuscitation (cpr) caused the effusion.The patient was reported stable post surgery.
 
Additional Manufacturer Narrative
An event of atrial fibrillation, bradycardia, pericardial effusion, and cardiac tamponade was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, the lot was reviewed for similar complaints, and there is no indication of a lot-specific product issue.Based on the available information, the cause of the reported incidents could not be conclusively determined.The reported surgical and unexpected medical intervention were results of case-specific circumstances as the medication was administered, pericardiocentesis was performed, and subsequently a drainage of the fluid was done surgically.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Codes added: health effect - clinical code: 2226.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23297043
Report Number2135147-2025-05852
Device Sequence Number10193269
Product Code NGV
UDI-Device Identifier00811806013473
UDI-Public(01)00811806013473(17)300228(10)10783839
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-007-020
Device Catalogue Number9-ACP2-007-020
Device Lot Number10783839
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date11/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale